Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 91, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2016, 4:45 PM MDT for 4 counties in North Dakota. It was in force for 60 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2016, 4:45 PM MDT (22:45 UTC)
- Expired
- Jul 3, 2016, 5:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dunn County, ND, McLean County, ND, Mercer County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:45 PM MDT | HAIL 1.75 | 5 Nne Dodge, ND | HAIL STARTED ABOUT 545 PM CDT AND LASTED 10 MIN. |
| Jul 3, 5:15 PM MDT | TSTM WND GST 65 | Golden Valley, ND | ND DOT SENSOR NEAR GOLDEN VALLEY... ND MERCER COUNTY. PEAK GUST AS OF 615 PM CDT. |
| Jul 3, 5:35 PM MDT | TSTM WND DMG | 5 E Beulah, ND | CAMPER TRAILER TURNED OVER ON ITS SIDE...HOUSE SIDING TORN OFF...AND ROAD SIGNS FLATTENED. TIME ESTIMATED BASED ON RADAR. |
| Jul 3, 5:35 PM MDT | HAIL 1.75 | Beulah, ND | HAIL LASTED 15 MINUTES. LARGEST WAS GOLF BALL SIZE. CORRECTED FOR LOCATION. |
| Jul 3, 5:35 PM MDT | HAIL 1.75 | Hazen, ND | HAIL LASTED 15 MINUTES. LARGEST WAS GOLF BALL SIZE. |
| Jul 3, 5:38 PM MDT | TSTM WND GST 72 | Hazen, ND | HAZEN NDAWN OBSERVATION. |
| Jul 3, 5:50 PM MDT | TSTM WND DMG | Hazen, ND | NUMEROUS REPORTS OF TREE BRANCHES DOWN IN HAZEN. OBSERVATION NEAR HAZEN REPORTED A 72 MPH THUNDERSTORM WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
362
WUUS53 KBIS 032245
SVRBIS
NDC025-055-057-065-032345-
/O.NEW.KBIS.SV.W.0091.160703T2245Z-160703T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
545 PM CDT SUN JUL 3 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
WESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN DUNN COUNTY IN SOUTHWESTERN NORTH DAKOTA...
* UNTIL 645 PM CDT/545 PM MDT/
* AT 545 PM CDT/445 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES NORTHWEST OF ROSEGLEN TO 6 MILES WEST
OF BEULAH BAY RECREATION AREA TO 5 MILES SOUTH OF DODGE...MOVING
EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROSEGLEN AROUND 605 PM CDT.
BEULAH BAY RECREATION AREA AROUND 610 PM CDT.
ZAP AROUND 630 PM CDT.
HAZEN BAY RECREATION AREA AROUND 635 PM CDT.
BEULAH...PICK CITY AND LAKE SAKAKAWEA STATE PARK AROUND 645 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EMMET...
WHITE SHIELD...RAUB...FORT CLARK...DAKOTA WATERS RECREATION AREA AND
TWIN BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4711 10238 4784 10217 4785 10122 4747 10108
4703 10127
TIME...MOT...LOC 2245Z 271DEG 13KT 4781 10195 4751 10190 4723 10218
HAIL...1.00IN
WIND...60MPH
$$
CJS3 follow-up statements
894
WWUS53 KBIS 032301
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
601 PM CDT SUN JUL 3 2016
NDC025-055-057-065-032345-
/O.CON.KBIS.SV.W.0091.000000T0000Z-160703T2345Z/
MCLEAN ND-MERCER ND-OLIVER ND-DUNN ND-
601 PM CDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
CDT/545 PM MDT/ FOR WESTERN MCLEAN...MERCER...WESTERN OLIVER AND
SOUTHEASTERN DUNN COUNTIES...
AT 600 PM CDT/500 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF ROSEGLEN TO NEAR BEULAH BAY
RECREATION AREA TO 5 MILES SOUTHWEST OF GOLDEN VALLEY...MOVING EAST AT
15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. BETWEEN 545 PM CDT AND 555 PM CDT...
GOLF BALL SIZE HAIL WAS REPORTED 5 MILES NORTHEAST OF DODGE.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ROSEGLEN AROUND 605 PM CDT.
BEULAH BAY RECREATION AREA AROUND 610 PM CDT.
ZAP AND HAZEN BAY RECREATION AREA AROUND 635 PM CDT.
BEULAH...PICK CITY AND LAKE SAKAKAWEA STATE PARK AROUND 645 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EMMET...
WHITE SHIELD...RAUB...FORT CLARK...DAKOTA WATERS RECREATION AREA AND
TWIN BUTTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4785 10122 4747 10108 4703 10127 4711 10238
4784 10217
TIME...MOT...LOC 2259Z 270DEG 13KT 4781 10187 4751 10183 4721 10212
HAIL...1.75IN
WIND...60MPH
$$
CJS447
WWUS53 KBIS 032320
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
620 PM CDT SUN JUL 3 2016
NDC025-055-057-065-032345-
/O.CON.KBIS.SV.W.0091.000000T0000Z-160703T2345Z/
MCLEAN ND-MERCER ND-OLIVER ND-DUNN ND-
620 PM CDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
CDT/545 PM MDT/ FOR WESTERN MCLEAN...MERCER...WESTERN OLIVER AND
SOUTHEASTERN DUNN COUNTIES...
AT 619 PM CDT/519 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR ROSEGLEN TO BEULAH BAY RECREATION AREA TO 8
MILES SOUTH OF GOLDEN VALLEY...MOVING EAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. BETWEEN 545 PM CDT AND 555 PM CDT...
GOLF BALL SIZE HAIL WAS REPORTED 5 MILES NORTHEAST OF DODGE.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
BEULAH BAY RECREATION AREA AROUND 625 PM CDT.
ZAP AROUND 635 PM CDT.
HAZEN BAY RECREATION AREA AROUND 640 PM CDT.
PICK CITY AND LAKE SAKAKAWEA STATE PARK AROUND 645 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EMMET...
WHITE SHIELD...FORT CLARK AND DAKOTA WATERS RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4785 10122 4747 10108 4703 10127 4711 10238
4784 10184
TIME...MOT...LOC 2319Z 270DEG 13KT 4774 10177 4751 10173 4718 10201
HAIL...1.75IN
WIND...60MPH
$$
CJS276
WWUS53 KBIS 032336
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
636 PM CDT SUN JUL 3 2016
NDC025-032345-
/O.CAN.KBIS.SV.W.0091.000000T0000Z-160703T2345Z/
DUNN ND-
636 PM CDT SUN JUL 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUNN COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF DUNN COUNTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4709 10215 4759 10197 4760 10113 4747 10108
4703 10127
TIME...MOT...LOC 2335Z 309DEG 15KT 4755 10162 4729 10172 4710 10195
$$
NDC055-057-065-032345-
/O.CON.KBIS.SV.W.0091.000000T0000Z-160703T2345Z/
MCLEAN ND-MERCER ND-OLIVER ND-
636 PM CDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL MCLEAN...MERCER AND WESTERN OLIVER COUNTIES...
AT 635 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HAZEN BAY RECREATION AREA TO NEAR BEULAH TO 13
MILES SOUTH OF ZAP...MOVING SOUTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 615 PM CDT...65 MPH WIND GUSTS WERE
MEASURED BY A WEATHER STATION NEAR GOLDEN VALLEY.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
HAZEN...PICK CITY AND LAKE SAKAKAWEA STATE PARK AROUND 645 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FORT
CLARK AND DAKOTA WATERS RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4709 10215 4759 10197 4760 10113 4747 10108
4703 10127
TIME...MOT...LOC 2335Z 309DEG 15KT 4755 10162 4729 10172 4710 10195
HAIL...1.75IN
WIND...60MPH
$$
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:37 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 3, 3:37 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 437 PM CDT SUN JUL 3 2016 .UPDATE... Issued at 432 PM CDT Sun Jul 3 2016 Thunderstorms have been forming into a line along the frontal boundary in west central North Dakota. This update will focus on adding likely thunderstorm pops along the line for the remainder of the afternoon and early evening from the western end of Lake Sakakawea south through the west river region west of the Missouri River. && .SHORT TERM...(This evening through Monday) Issued at 247 PM CDT Sun Jul 3 2016 Main forecast highlight in the short term period will continue to be possible severe convection this afternoon and evening. Currently...surface boundary not entering far western ND indicated by the wind fields and sfc Td readings. Axis of instability over western ND shifting eastward with time along to ahead of the frontal boundary, with mixed layer CAPE around 500 and MUCAPE 2-3K J/KG right now. Effective shear around 35kts. Storms initialization underway with one cell developing past hour just west of McKenzie county, and CU fields expanding and getting agitated over my southwest. Expect further development over the next few hours. Best PVA over far south central CANADA, however effects of the wave should still help trigger convection over my west and central today into this evening. With the wave currently aloft, we think thunderstorms will be more diurnal in nature this afternoon through mid evening, then waning quite rapidly with the onset of darkness though a few lingering robust updrafts very possible over my east after 03z. More convection may impact southwestern ND late tonight, though non-severe. For the 4th of July, strong dry air advection west to east will result in a mostly sunny day for most if not all locations. There remains a slight chance of convection over my southeast, though models continue to push precipitation chances east of my area more into either eastern SD or the Red River Valley of ND. Westerly mixing winds coupled with moderate waa will result in temperatures from the low 80s to low 90s. Warmer along the thermal ridge into south central ND where we could see 95F or higher. Stayed more conservative with my peak highs south central in the low 90s for now. .LONG TERM...(Monday night through Sunday) Issued at 247 PM CDT Sun Jul 3 2016 West/southwesterly flow aloft will be in place for the majority of the long term bringing daily chances for thunderstorms though with slightly below seasonal temperatures. Upper low over the southwestern Canada remains quasi-stationary through Tuesday night, then ejects east towards and into the Northern Plains Wed-Thurs. Decent chances for rain ahead of this feature as embedded impulses eject east, though hard to time. Better chances towards Thursday when the low directly impacts our area. At this time storm severity remains very questionable with models keeping the more favorable instability to our south. This may change late next weekend when stronger southwest flow aloft is bring depicted by medium range models. Temperatures are forecast to trend towards below average after Monday with increasing precipitation chances and as the upper level jet stream dips south with the arrival of the upper level low. Warmer next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 247 PM CDT Sun Jul 3 2016 Low VFR and pockets of MVFR stratus from KMOT to around KJMS will continue to lift and erode this afternoon. Meanwhile, a weak front moving across western ND will cause isolated to scattered storms to develop and move eastward with local MVFR or IFR conditions. We still believe KDIK, KBIS, and KMOT could be impacted by storms in the late afternoon and evening. Any showers and storms will diminish by late evening. VFR conditions will prevail area-wide overnight and Monday. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...WAA SHORT TERM...NH LONG TERM...NH AVIATION...CJS
Hazardous weather outlook, Jul 3, 1:31 PM MDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 231 PM CDT SUN JUL 3 2016 NDZ001>004-009>012-017>022-031>036-040>047-050-041945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- 231 PM CDT SUN JUL 3 2016 /131 PM MDT SUN JUL 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO TONIGHT. ISOLATED STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED...ESPECIALLY AFTER 3 PM CDT OR 2 PM MDT AND ACROSS SOUTH CENTRAL NORTH DAKOTA. NDZ005-013-023-025-037-048-051-041945- ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- 231 PM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. A FEW STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THERE IS A MARGINAL CHANCE OF SEVERE THUNDERSTORMS ON INDEPENDENCE DAY AND TUESDAY, ESPECIALLY IN THE JAMES RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEINERT
In the hours before
Special weather statement, Jul 3, 3:27 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
327 PM MDT SUN JUL 3 2016
NDZ041-032200-
HETTINGER ND-
327 PM MDT SUN JUL 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HETTINGER COUNTY
UNTIL 400 PM MDT...
AT 326 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF MOTT...MOVING NORTHEAST AT 20 MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOTT AND BURT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4621 10227 4621 10242 4625 10250 4648 10238
4635 10205 4620 10222
TIME...MOT...LOC 2126Z 216DEG 19KT 4626 10233
HEINERTSpecial weather statement, Jul 3, 3:29 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 429 PM CDT SUN JUL 3 2016 NDZ010-017-018-021-032215- MOUNTRAIL ND-MCKENZIE ND-MCLEAN ND-DUNN ND- 429 PM CDT SUN JUL 3 2016 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MCLEAN... SOUTHEASTERN MOUNTRAIL...NORTHWESTERN DUNN AND SOUTHEASTERN MCKENZIE COUNTIES... AT 429 PM CDT/329 PM MDT/...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM THE NORTH UNIT OF THEODORE ROOSEVELT NATIONAL PARK TO JUST SOUTHWEST OF NEW TOWN. THE STORMS WERE MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES...WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN IS EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NEW TOWN...PARSHALL...MANDAREE...VAN HOOK PARK...4 BEARS LODGE... THEODORE ROOSEVELT NATIONAL PARK NORTH UNIT...BELDEN... PARSHALL BAY RECREATION AREA...SKUNK CREEK BAY RECREATION AREA... POUCH POINT RECREATION AREA AND JOHNSONS CORNER. IF YOU ARE ON OR NEAR LAKE SAKAKAWEA...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4818 10235 4784 10201 4740 10319 4763 10339 TIME...MOT...LOC 2127Z 232DEG 19KT 4778 10280 CJS
Local storm report, Jul 3, 3:42 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
442 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 6 S MOTT 46.29N 102.33W
07/03/2016 E0.50 INCH HETTINGER ND TRAINED SPOTTER
HAIL LASTED WAS ENDING AT THE TIME OF CALL. NO WIND.
&&
KROLAKSpecial weather statement, Jul 3, 4:03 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
503 PM CDT SUN JUL 3 2016
NDZ010-021-032245-
MOUNTRAIL ND-MCLEAN ND-
503 PM CDT SUN JUL 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MCLEAN AND
SOUTHEASTERN MOUNTRAIL COUNTIES UNTIL 545 PM CDT...
AT 503 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF INDIAN HILLS RECREATION AREA...OR 37 MILES WEST OF
GARRISON...MOVING NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PARSHALL...PLAZA...PARSHALL BAY RECREATION AREA...DEEP WATER CREEK
RECREATION AREA AND RAUB.
LAT...LON 4803 10194 4765 10206 4768 10226 4773 10226
4774 10228 4775 10229 4776 10226 4778 10226
4780 10234 4807 10234
TIME...MOT...LOC 2203Z 187DEG 16KT 4776 10220
CJSSpecial weather statement, Jul 3, 4:05 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 405 PM MDT SUN JUL 3 2016 NDZ041-042-032230- HETTINGER ND-GRANT ND- 405 PM MDT SUN JUL 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN HETTINGER AND WEST CENTRAL GRANT COUNTIES UNTIL 430 PM MDT... AT 405 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF NEW LEIPZIG...OR 10 MILES EAST OF MOTT...MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOTT...ELGIN...NEW LEIPZIG...BURT AND BENTLEY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4621 10218 4636 10231 4665 10204 4630 10165 TIME...MOT...LOC 2205Z 242DEG 17KT 4633 10213 HEINERT
Local storm report, Jul 3, 4:22 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
522 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 9 SW HALLIDAY 47.26N 102.47W
07/03/2016 E1.00 INCH DUNN ND TRAINED SPOTTER
&&
KROLAKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:05 PM MDT | Special Weather Statement | BIS | Billings, Golden Valley, Slope | 55 min |
| Jul 2, 6:41 PM MDT | Special Weather Statement | BIS | Billings, Golden Valley | 49 min |
| Jul 3, 2:30 PM MDT | Special Weather Statement | BIS | McKenzie | 60 min |
| Jul 3, 3:27 PM MDT | Special Weather Statement | BIS | Hettinger | 33 min |
| Jul 3, 3:29 PM MDT | Special Weather Statement | BIS | Dunn | 46 min |
| Jul 3, 3:41 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 64 min |
| Jul 3, 4:03 PM MDT | Special Weather Statement | BIS | Mountrail | 42 min |
| Jul 3, 4:05 PM MDT | Special Weather Statement | BIS | Grant | 25 min |
| Jul 3, 4:09 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 66 min |
| Jul 3, 4:11 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail | 64 min |
| Jul 3, 4:50 PM MDT | Special Weather Statement | BIS | Grant | 25 min |
| Jul 3, 5:18 PM MDT | Special Weather Statement | BIS | Grant | 27 min |
| Jul 3, 5:44 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Morton, Oliver | 61 min |
| Jul 3, 5:47 PM MDT | Special Weather Statement | BIS | Grant | 28 min |
| Jul 3, 5:55 PM MDT | Special Weather Statement | BIS | Renville | 50 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.